Share this:

Clostridium Difficile Colitis

Posted by @blrtruth in Digestive Health, Jul 28, 2011

In May I was diagnosed with Clostridium Difficile Colitis. My doctor prescribed Vancomycin and was on the liquid form of it for 6 weeks (4 doses/day). It did not alleviate any of the diarhea nor the fogginess in my forehead. After 2 weeks off of this medicine, the doctor prescribed Xifaxan (2 doses/day). This caused my head to become even more foggy and dizzilike .... the way I can describe it is like you have a high fever, but you don't have a temperature .... or your head and eyes feel like you have been awake for 2-3 days without any sleep. Colostomy results from June 24 were negative. I am scheduled for an MRI on my brain this Friday. The Xifaxan did not alleviate the diarhea at all .... so far no medication is helping my condition. I got an appt at Mayo but that is 2 months away. I feel aweful and essentially .... I feel like I have poison running through my system. In essence, I feel like I have been snake-bit .... and the doctors are telling me to come see them in a couple months and they will see what they can do. My abdomen continues to grow larger even though the colostomy results came back negative. I have gained 8 lbs since being in the Xifaxan in the last 2 weeks. Has anyone out there been dealing with Clostridium Difficile Colitis?
Prior to being diagnosed, I had broken out with hives at the end of December. I had been on 5 different administrations of several different antibiotics to treat bronchitis from Sept through December last year. The Allergy Doctor only prescribed Prednisone and Antihistamines and refused to do any other testing. After seeing me a few times for a month, he told me when he had me on Prednisone 40mg/day and 2 different Antihistamines/day to come back in 6 months and see how I was doing .... even though the hives were not yet under control ... So I left that quack of a doctor.... and went to a gastroenterologist doctor.

Tags: Infectious Disease


Posted by @vande713, Jan 6, 2012

Hey birtruth, I too struggled with Clostridium Difficile Colitis. Similarly, I was prescribed the antibiotic Vancomycin and was on a taper form for about 6 weeks as well, then I had to take a 4 week taper of Vancomycin. Unfortunately at the time I was taking a drug called Humira for my colitis which suppresses the immune system. This was not good because in order for my colitis flare up to calm down I needed the Humira but I also needed my immune system to fight off the C. Diff infection so I was experiencing horrible stomach cramps, multiple trips to the bathroom (12 a day on average), low appetite, and extreme weight loss. In short, I am still trying to get back into remission after being sick for 8 months now. Now back to your question about C. Diff; from what I understand, symptoms of C. Diff can linger for months after. I know it's not what you want to hear but just keep on fighting!


Posted by @tiaradee, Jul 23, 2012

I am currently dealing with c diff colitis now
🙁 its a horrible thing. Before I was diagnosed the doctor put me in ciprofloxacin and metronidazole. (before that I was on amoxicillin for a uti). Then
He did the colonoscopy and endoscopy and found c diff colitis. I was sick for a month and a half before my diagnosis. After the doctor put me on metronidazole for two week three times a day. That didn't work so he prescribed alinia which isn't FDA approved to treat c diff colitis. With one week left of that prescription he called and said stop and take vancomycin.
So I'm currently on that. Started feeling better but now I've been feeling sick for the past two days and today I am sitting in the er 🙁 its a long hard draining battle that people who haven't had it don't understand. 🙁 im sorry your dealing with this


Posted by @wolfgirl40, Oct 19, 2012

I am dealing with this now, as well. It's been three months for me, and I am on my second round of Vanco. Ask the doc for some lomotil--they generally don't like to give it to c-diff patients, but when you've been to the bathroom 7 times in an hour and your abdomen feels as if it's being ripped out of body, well....

Please login or become a member to post a comment.